MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LENS 4K CCU WIFI VERSION; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

SMITH & NEPHEW, INC. LENS 4K CCU WIFI VERSION; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number 72205059
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that the lens 4k controller started to smell after about 30 min and the light went out.After a restart, it ran briefly and then the system dropped out completely.The device overheated and became hot to the touch.Once the system cooled down, it worked again.The incident occurred while setting-up for the procedure.A back-up device was available, no surgical delay reported.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
 
Event or Problem Description
It was reported that, during procedure, the lens 4k controller started to smell after about 30 min and the light went out.After a restart, it ran briefly and then the system dropped out completely.The device overheated and became hot to the touch.Once the system cooled down, it worked again.A back-up device was available, no surgical delay reported.No other complication were reported.
 
Additional Manufacturer Narrative
H10: additional information on b4.
 
Additional Manufacturer Narrative
H3, h6: the reported device was received for evaluation.A smith & nephew service center visual evaluation of the returned device did not identify any issues.A smith & nephew service center functional evaluation revealed a light output fault.It was determined the device contributed to the reported event.The complaint was confirmed and the root cause was associated with component failure.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future occurrence of the reported event.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review concluded this was a repeat issue.A risk management review found that the reported failure was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.No containment or corrective actions are recommended at this time.

Brand Name
LENS 4K CCU WIFI VERSION
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
Manufacturer (Section G)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key13585295
Report Number1643264-2022-00061
Device Sequence Number12167085
Product Code GCJ
UDI-Device Identifier00885556720844
UDI-Public00885556720844
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K191177
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72205059
Device Catalogue Number72205059
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/07/2022
Supplement Date Received by Manufacturer02/23/2022
05/05/2022
Initial Report FDA Received Date02/23/2022
Supplement Report FDA Received Date02/25/2022
05/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown